Econometrica: Mar 1974, Volume 42, Issue 2

Optimal Consumption with a Stochastic Income Stream

https://doi.org/0012-9682(197403)42:2<253:OCWASI>2.0.CO;2-0
p. 253-266

Bruce L. Miller

An infinite horizon consumption model is considered where the labor part of income is random. An upper bound on optimal consumption is obtained by considering the expected value of the optimal return function in the deterministic labor income case. This upper bound on consumption is easily shown to be lower than the value of optimal consumption in the case where the random labor income is replaced by its mean.

Log In To View Full Content

Back